Distraught mother warns people about deadly drug
A distraught mother who lost her son to a Fentanyl overdose took to Facebook to warn others about the dangers of the drug.
Sherri Kent, from Calgary, Canada, shared a powerful photo of her son’s last moments to highlight the real dangers of fentanyl.
Kent posted the photo along with a caption on her Facebook page in 2017, showing her lying next to her dying son, Michael, then 22, on his hospital bed.
Kent hoped to warn other parents about the dangers of the deadly drug.
“My son was not an addict, he made a mistake that cost him his life. I just want to make everyone aware of the epidemic that’s going on right now that’s killing 5-7 people a day in every city in Canada,” she wrote.
“It’s out of control, and there is no way to protect our children from this other than to warn them of the dangers of drug use today.”
The drug is 50 times more potent than heroin and 80–100 times stronger than morphine and can prove fatal even in small doses.
Kent recalled her last moments with her son as per CBC News:
“They made me a spot on the bed where I could lay with my son and talk to him. This is where I told him I was still proud of him.”
— The Independent (@Independent) April 25, 2017
She explained how Michael and his sister had been running errands when they met a man who offered them drugs.
Though his sister tried to get him to decline, Michael went out to meet the man to get the drugs and ended up overdosing.
“[The other man] got all sketched out and messed up and left my son in the washroom,” Kent said.
“About 20 minutes later, he was too scared to go back and check on my son … so he ran for the people who own the store to unlock the door, and that’s when they found him. He was already blue in the lips. By the time the ambulance got there, he was in cardiac arrest.”
After being rushed to the hospital., Michael was kept on life support.
But one week after overdosing on March 21, 2017, Michael passed away.
“It was one of the hardest things I’ve ever had to deal with in my life,” Kent told CBC.
“Believe me; it was the worst days of my life.”
The mom wrote in a Facebook Post:
“I’ve lost my son to this horrible tragedy and want to make parents aware that it can happen to anyone.”
Kent also advised that anyone who does drugs or has friends who do to get a NARCAN kit, which can help prevent an overdose.
“They give you the time you need to get medical help,” she said.
Instead of getting a NARCAN Kit, simply say no to fentanyl.
According to data from the Centers for Disease Control and Prevention (CDC), overdose deaths from synthetic opioids such as fentanyl surged from around 29,000 in 2017 to over 32,000 in 2018.